• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED AB RESTYLANE-L IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED AB RESTYLANE-L IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Lot Number 16999
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Erythema (1840); Pain (1994); Skin Discoloration (2074); Swelling (2091); Vascular System (Circulation), Impaired (2572); No Code Available (3191)
Event Date 05/15/2020
Event Type  Injury  
Manufacturer Narrative
Manufacturer comment: lot number was not reported. Pharmacovigilance comment: the serious expected event of vascular occlusion was considered possibly related to the treatment. Serious criteria include the need for multiple medical interventions. The non-serious expected events of discolouration, pain, swelling at implant site and unexpected event of poor peripheral circulation were considered possibly related to the treatment. Potential contributory factor include intravascular filler injection leading to vascular occlusion and subsequent manifestations. The case meets the criteria for expedited reporting to the regulatory authorities. Capa comment: the information in this single case does not suggest involvement of a nonconforming product or quality problem and will not initiate a corrective or preventive action.
 
Event Description
Case reference number (b)(4) is a spontaneous report sent on 16-may-2020 by an other health professional which refers to a female patient of an unknown age. Additional information was received on 18-may-2020 from same reporter. No information about medical history, history of allergies or previous filler treatments has been provided. On (b)(6) 2020, the patient received treatment with restylane-l to upper and lower lips (unknown amount, lot number, injection technique and needle type). On the same day, patient also received treatment with restylane defyne to posterior jaw, nasolabial folds, marionette lines and restylane lyft with lidocaine to right and left cheek, midface (unknown amount, lot number, injection technique and needle type) and dysport [dysport] to upper forehead, crow's feet and glabella. Patient was injected with restylane lyft and progressed to the restylane defyne injection. The hcp reported that she then injected the restylane-l to the lips starting with the upper lip, right side and progressing the upper left lip and then on to the lower lip. On (b)(6) 2020, after the lip injection completed, the hcp noted a faint red lacy discoloration/slightly dusky in appearance(implant site discolouration) to the right upper lip as well as a mild asymmetric swelling(implant site swelling) to the right side of the upper lip. The hcp then went to inject dysport in the forehead, glabella and crow's feet areas. After completing the dysport injection, hcp re-assessed the lip area and noted the asymmetry persisted and the red lacy discoloration appeared to become slightly dusky in appearance and had progressed to include some of the upper left lip. Sluggish capillary refill(poor peripheral circulation) was noted. It was reported that patient experienced a vascular occlusion(vascular occlusion) from restylane-l injected in the lips. At this point the hcp elected to inject with hylenex [hyaluronidase] mixed with 2% lidocaine [lidocaine], approximately 300 units to the upper lip area. The hcp followed the injection of hylenex with warm compresses and vigorous massage. After 15 minutes, the hcp re-checked the area and did not feel there was improvement. The hylenex was repeated as well as the warm compresses and massage. After another 15 minutes, the patient still had a dusky appearance to the upper lip. A third round of hylenex was injected via needle and cannula to flood the entire upper lip area and was again followed with warm compresses and massage. After the third round of hylenex, the patient showed improvement. The dusky appearance resolved and left a slightly rosy blushed area. Capillary refill returned to normal per the hcp. No other issues were noted at any other injection site. The patient was monitored for approximately 3 hours in the office during this process and then released to go home. Hylenex, a total of 850 units injected over 3 treatments. On (b)(6) 2020, the patient was seen in the office again and the upper lip was noted to have a darker dusky appearance again, more to the left side than the right. The patient also reported sharp pain/stinging(implant site pain) around the cupid's bow area of the upper lip. The hcp injected another round of hylenex to the upper lip and followed with warm compresses and massage. A total of 650 units of hylenex was injected during the follow up session. The color returned to a normal blush color along the upper lip, good capillary refill reported. The pain resolved and normal sensation was reported. The patient was monitored for approximately 1 hour in the clinic. On (b)(6) 2020, the patient was rechecked again in the clinic. The patient reported mild stinging to the left upper lip. The color remained normal and capillary refill remained normal as well. No pain, no swelling or asymmetry noted. No further treatment given at this time. On (b)(6) 2020, the patent was followed up via phone and face time with the injector. The patient reported still mild stinging persisted in the upper lip to the left side but the color remained pink and good capillary refill was reported. The patient has a follow up appointment with the hcp on (b)(6) 2020. Outcome at the time of the report: vascular occlusion was recovered/resolved. Faint red lacy discoloration/slightly dusky in appearance was recovered/resolved. Swelling was recovered/resolved. Sluggish capillary refill was recovered/resolved. Sharp pain/stinging was not recovered/not resolved.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameRESTYLANE-L
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA Q-MED AB
seminariegatan 21
uppsala, SE-75 228
SW SE-75228
MDR Report Key10096718
MDR Text Key195237938
Report Number1000118068-2020-00020
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Distributor
Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date 06/10/2020,06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received05/28/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Lot Number16999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional?
Was the Report Sent to FDA? Yes
Date Report Sent to FDA06/10/2020
Distributor Facility Aware Date05/16/2020
Event Location Outpatient Treatment Facility
Date Report to Manufacturer06/02/2020
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No Answer Provided
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage

Patient Treatment Data
Date Received: 05/28/2020 Patient Sequence Number: 1
-
-